| Model Number |
CA20L2 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during liver ablation, the surgeon had difficulties to remove the antenna from the hole after ablating the liver.Antenna was removed from the liver but still inside the patient's cavity.The antenna was bent accidentally and broken into pieces.Investigation of the photo submitted showed the antenna was broken into pieces.Broken pieces were successfully removed from the patient's cavity using laparoscopic forceps.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.The returned product did not meet specification as received.Visual inspection found that part of the outer antenna shaft was broken.The broken piece was not attached.The reported condition was confirmed.The investigation found the shaft of the antenna was broken.This break is consistent with the user exerting excessive force on shaft during improper handling of antenna.The investigation identified the cause of the reported event to be user error.The instructions for use (ifu) states: do not apply excessive lateral or rotational force during insertion or extraction of the antenna.Doing so may lead to breakage of the antenna and injury to the patient or user.If information is provided in the future, a supplemental report will be issued.